Alert archive / Nebraska / Flash Flood Warnings in 2017
Flash Flood Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at Aug 14, 2017, 1:29 AM CDT for Furnas County, Gosper County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2017, 1:29 AM CDT (06:29 UTC)
- Expired
- Aug 14, 2017, 7:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Flood severity
- None
Counties Furnas County, NE, Gosper County, NE
The radar
The Grand Island radar (KUEX), 129 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1439 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1852 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted.
186
WGUS53 KGID 140629
FFWGID
NEC065-073-141230-
/O.NEW.KGID.FF.W.0003.170814T0629Z-170814T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Hastings NE
129 AM CDT MON AUG 14 2017
The National Weather Service in Hastings has issued a
* Flash Flood Warning for...
Gosper County in south central Nebraska...
Northern Furnas County in south central Nebraska...
* Until 730 AM CDT Monday
* At 127 AM CDT, local law enforcement reported heavy rain had cause
flooding at the intersection of Highway 283 and Highway 6 and
other locations in Arapahoe. 2 to 5 inches of rain have fallen
across the warned area, with an additional 1 to 2 inches possible.
Flash flooding is already occurring.
* Some locations that will experience flooding include...
Cambridge, Arapahoe, Bertrand, Elwood, Beaver City, Holbrook,
Edison, Wilsonville, Smithfield, Hendley and Hollinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4035 10010 4044 10009 4044 9998 4063 9998
4063 9964 4051 9964 4012 9975 4011 10019
4035 10020
$$
Mangels1 follow-up statement
881
WGUS73 KGID 141155
FFSGID
Flash Flood Statement
National Weather Service Hastings NE
655 AM CDT MON AUG 14 2017
NEC065-073-141204-
/O.CAN.KGID.FF.W.0003.000000T0000Z-170814T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Gosper NE-Furnas NE-
655 AM CDT MON AUG 14 2017
...THE FLASH FLOOD WARNING FOR GOSPER AND NORTHERN FURNAS COUNTIES IS
CANCELLED...
Flood waters receded overnight and flooding is no longer expected to
pose a threat. Please continue to heed any remaining road closures.
LAT...LON 4035 10010 4044 10009 4044 9998 4063 9998
4063 9964 4051 9964 4012 9975 4011 10019
4035 10020
$$
RossiWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 12:10 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 14, 12:10 AM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Hastings NE 1210 AM CDT Mon Aug 14 2017 .SHORT TERM...(This evening through Monday) Issued at 315 PM CDT Sun Aug 13 2017 Confidence on how tonight's thunderstorm activity is not as high as I had yesterday for last night's activity. Model guidance continues to vary as to how convection may develop and evolve tonight. Low clouds have hung around much of the forecast area today, especially over central Nebraska and areas north of I-80 and east of Hwy 183. This has kept temperatures slightly cooler than anticipated with some areas in central Nebraska struggling into the mid to upper 70s. Where clouds have scattered out, temperatures are moving into the low 80s. Tonight: There is a boundary draped across Nebraska from southeast SD to the northeast corner of Colorado. This boundary is likely to be a focus for thunderstorm development, which hasn't changed much since yesterday. The upper level disturbance moving southeastward from the Dakota's will aid thunderstorm development and progression overnight. The HRRR/RUC/NAMnest develop thunderstorms along the boundary this afternoon with the activity taking a dive southward into north central Kansas by evening, with a secondary chance overnight with activity from the High plains. The NAM moves activity out from the High Plains tracking eastward across the state and the GFS fires activity along the boundary and keeps it going over central and south central Nebraska all night long. Have taken a combo of these scenarios for the precipitation potential tonight, but my current thinking is that the NAMNest/HRRR/RUC are handling it better especially with the low cloud cover today. However, despite the cloud cover Mesoanalysis indicates 2000-3000 J/kg CAPE this afternoon. All of this being said, any activity that may develop tonight has the chance of being severe with ample instability and 40-45 kts shear. Large hail and damaging winds are possible. Monday: Depending on how convection evolves tonight will impact any activity tomorrow. Have included a small chance for precipitation throughout the day tomorrow, but confidence is not high that it will materialize or how it will evolve. Highs tomorrow are in the 80s over most locations with some low 90s in north central Kansas. .LONG TERM...(Tuesday through Sunday) Issued at 315 PM CDT Sun Aug 13 2017 The upper level pattern will go from zonal to more southwesterly and back to zonal by the end of the forecast period. The main theme is various chances of precipitation and temperatures near to below normal through the extended. The next best chance for organized precipitation will be along a frontal boundary that moves through the area Tuesday night into Wednesday morning. The upper disturbance associated with this front is fairly strong and think the chances for precipitation are fairly high. Wednesday and beyond, the Central Plains will be under zonal flow, and numerous disturbances will be traversing the area bringing additional precipitation chances. .ECLIPSE... Total Solar Eclipse Monday August 21st around 1pm CDT There are still discrepancies among the guidance in regards to what the overall weather pattern will be over the Central Plains on Monday August 21st. That being said, the main upper pattern is similar with zonal to slight southwesterly flow. Today the ECMWF indicates a chance for precipitation while the GFS/Canadian keep it dry. It is still to early to confidently assess cloud cover. Stay tuned. && .AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Monday) Issued at 1208 AM CDT Mon Aug 14 2017 There could be a few thunderstorms in the vicinity of the terminals early this morning. There will be mainly high clouds through the day with winds from the south during the day. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && SHORT TERM...Billings Wright LONG TERM...Billings Wright AVIATION...JCB
Hazardous weather outlook, Aug 13, 3:28 PM CDT, 10 hours 1 minute before
Hazardous Weather Outlook National Weather Service Hastings NE 328 PM CDT Sun Aug 13 2017 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 142030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 328 PM CDT Sun Aug 13 2017 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Strong to severe storms are possible this afternoon and evening across much of the area, but especially along and west of Hwy 281 in south central Nebraska and north central Kansas. Expect these storms to develop along a boundary in central Nebraska and to track southward. These storms could have hail to golfball size and winds to 60 mph. Additional storms may persist overnight and may be strong, but the majority of severe activity is expected before midnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There continue to be chances for showers and thunderstorms throughout the remainder of the forecast period. Thunderstorms that develop on Tuesday may be strong to severe, but beyond that time frame, it is too early to confidently assess the severe potential. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Local storm report, Aug 14, 12:17 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1217 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM HAIL COZAD 40.86N 99.99W
08/13/2017 E1.00 INCH DAWSON NE PUBLIC
DELAYED REPORT VIA FACEBOOK.
&&Local storm report, Aug 14, 12:24 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1224 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND GST 2 W ARAPAHOE 40.30N 99.94W
08/14/2017 M65 MPH FURNAS NE STORM CHASER
50 MPH SUSTAINED WITH 65 MPH GUSTS ON
HANDHELD DEVICE.
&&Local storm report, Aug 14, 12:31 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1231 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM TSTM WND GST 2 NNE CAMBRIDGE 40.31N 100.16W
08/14/2017 M59 MPH FURNAS NE MESONET
&&Local storm report, Aug 14, 12:33 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1233 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1231 AM TSTM WND GST 2 NNE CAMBRIDGE 40.30N 100.16W
08/14/2017 M68 MPH FURNAS NE MESONET
&&Local storm report, Aug 14, 12:38 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1238 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM HAIL 2 E HOLBROOK 40.30N 99.97W
08/14/2017 M1.25 INCH FURNAS NE STORM CHASER
ON GOING.
&&Local storm report, Aug 14, 1:24 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
124 AM CDT MON AUG 14 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD ARAPAHOE 40.31N 99.90W
08/14/2017 FURNAS NE LAW ENFORCEMENT
FLOODING AT INTERSECTION OF HIGHWAYS 283 AND
6.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:37 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 38 min |
| Aug 13, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 49 min |
| Aug 13, 9:34 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 41 min |
| Aug 13, 9:59 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 46 min |
| Aug 13, 10:01 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 44 min |
| Aug 13, 10:24 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 51 min |
| Aug 13, 10:59 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 46 min |
| Aug 13, 11:32 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan, Phelps | 43 min |
| Aug 13, 11:33 PM CDT | Special Weather Statement | GID | Dawson | 42 min |
| Aug 14, 12:09 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper, Harlan | 51 min |
| Aug 14, 12:22 AM CDT | Areal Flood Advisory | GID | Furnas, Gosper | 3 hr |
| Aug 14, 12:49 AM CDT | Severe Thunderstorm Warning | GID | Furnas, Gosper | 41 min |
| Aug 14, 1:22 AM CDT | Severe Thunderstorm Warning | GID | Furnas | 38 min |
| Aug 14, 1:37 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 38 min |
| Aug 14, 1:57 AM CDT | Special Weather Statement | GID | Furnas | 48 min |
| Aug 14, 2:13 AM CDT | Severe Thunderstorm Warning | GID | Dawson | 47 min |
| Aug 14, 2:29 AM CDT | Special Weather Statement | GID | Furnas | 46 min |
| Aug 14, 2:34 AM CDT | Areal Flood Advisory | GID | Dawson, Gosper | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.